MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMNH BLOOD GROUPING REAGENT ANTI-S, 2ML; SERACLONE ANTI-S (MNS4)

BIO-RAD MEDICAL DIAGNOSTICS GMNH BLOOD GROUPING REAGENT ANTI-S, 2ML; SERACLONE ANTI-S (MNS4)
Catalog Number 808068100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative results with seraclone anti-s.The customer performed a lot-to-lot comparison (please also see report 9610824-2025-00002) between two lots of seraclone anti-s on (b)(6) 2024, using heterozygotes panel cells for their positive qc and the reaction strength was 3+ for all positive cells tested.These same cells were tested again on (b)(6) 2024 and showed weak 1+ reactions.Using a new panel received earlier in the day, the cell that was tested with both lots showed negative results.The customer announced to send in a product sample of the affected lots of seraclone-s.So far, the samples have not arrived on our premises.
 
Event or Problem Description
The customer reported that positive reactions with two different lots of seraclone anti-s were only weak positive in the test method immediate spin (see also report 9610824-2025-00002).The customer stated that controls and patient samples were affected.One patient sample even showed a false negative reaction.It was not clear which of the two lots yielded a false negative result, so we filed one report for each lot.The customer returned one vial of seraclone anti-s, lot 9407040-01 for investigational testing but did not send in the patient sample that had caused the false negative test result.Our quality control laboratory tested the product sample returned by the customer in parallel with their retension samples of both affected lots 9407040-01 and lot 9337010-01.The investigation showed the following results: the product sample provided by the customer reacted as strongly as the retention sample of lot 9407040-01.The retention sample of lot 9337010-01 reacted as strongly as lot 9407040-01.All positive samples reacted positively with both lots and the negative donor samples reacted negatively.Only three positive specificities could be tested with the material provided by the customer because the material was then depleted.We were unable to confirm the customer's claim.We assume that the weak positive or false negative result they obtained was related to the handling of their initial vial.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-S, 2ML
Common Device Name
SERACLONE ANTI-S (MNS4)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMNH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key21272598
Report Number9610824-2025-00001
Device Sequence Number3810508
Product Code QHR
UDI-Device Identifier07611969951550
UDI-Public(01)07611969951550(17)260202(10)9407040-01
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
125214
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Catalogue Number808068100
Device Lot Number9407040-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERACLONE ANTI-S, LOT 9337010-01; SERACLONE ANTI-S, LOT 9337010-01
Patient SexUnknown